Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2000, 10:17 PM EDT for Erie County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 10:17 PM EDT (02:17 UTC)
- Expired
- Aug 6, 2000, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Erie County, OH
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:30 PM EDT | Thunderstorm Wind | Sandusky, OH | Thunderstorm winds downed many trees in Sandusky, Berlin Heights and Vermillion. A billboard sign was also toppled near Sandusky. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 070217 SVRCLE OHC033-043-077-070300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1017 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN OHIO... ERIE COUNTY IN OHIO... HURON COUNTY IN OHIO... * UNTIL 1100 PM EDT * AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF MILAN TO 13 MILES SOUTHWEST OF BUCYRUS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SANDUSKY TO 8 MILES NORTH OF MARION... MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLARD WAKEMAN PLYMOUTH NORWALK NEW WASHINGTON NEW LONDON MILAN GALION CRESTLINE CHATFIELD BUCYRUS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY W1ILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 6, 9:30 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT SUN AUG 6 2000 WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE. IN SHORT WL UP POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN PA. NO OTHER MAJ CHGS ATTM. .CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:46 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 59 min |
| Aug 6, 9:11 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 6, 9:20 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 55 min |
| Aug 6, 9:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Aug 6, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 55 min |
| Aug 6, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 43 min |
| Aug 6, 10:27 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 48 min |
| Aug 6, 10:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 51 min |
| Aug 6, 11:03 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 42 min |
| Aug 6, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Aug 6, 11:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 57 min |
| Aug 6, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 59 min |
| Aug 6, 11:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.